Skip to content
Epidurals not working :(
avatar
jujulang posted:
I did the MRI, the EMG, and epidural injections, Test results are all coming back pretty normal. The first set of shots didn't work so I tried another set 4 days ago and not much help either. I went to see an RA and she xrayed my sacro joint which was normal , did all the bloodwork looking for inflammation, ESR was 32 which she said is minimally high. She is going to order MRI for for the SI joint next. I can't believe that we can't figure out where this pain is coming from. So frustrating. I haven't felt well for a couple of days now, wondering if my blood sugar is too high from the steroids. Thelateral shots were done 5 weeks apart. I'm wondering if I should try it again or just forget about it. Any words or wisdom?
Reply
 
avatar
bj1208 responded:
Hi JuJuLang - welcome to the support group -

first - what all types of physicians have you been seen by? It's best to be seen by either an Orthopedic Spine Specialist or Neurosurgeon Spine Specialist - they are the only ones that really know the spine and what can be causing pains. They are the only ones that can accurately read MRI/CT Scan etc.,and properly diagnose spine issues and give treatment options.

Second - if you are a diabetic, yes steroids will interfere with blood sugars sending them sky high - so please let your doctor know about the steroid injections so if you are taking any meds those can be adjusted until the steroids are out of your system.

please keep us posted what you find out ~~
~~ Click on my name or picture and read my story ~~

Take care ~~ God Bless ~~

~~ Joy ~~
 
avatar
jujulang replied to bj1208's response:
Hi Joy,
I have been to a neurosurgeon spine specialist who advised me there is nothing he can do for me because he didn't see anything on the MRI out of the ordinary. I've seen a physiatrist for the EMG and injections, I have a rheumatologist that did tons of bloodwork and xray on the sacrio. Everything was normal there. She is going to order an MRI for the SI joint next I believe. I don't have PAD. I'm at a loss. I was so hoping that the epidurals would work. I think I feel a little relief but certainly nothing to brag about.
 
avatar
bj1208 replied to jujulang's response:
Hi JuJulang -

a couple more questions for you -

when you had your MRI was it done with and without contrast? this makes a big difference as more can be seen with the contrast dye.

The EMG test - did they do the 2 part test? and was this done on your legs or arms? the full name of the test is EMG and NERVE CONDUCTION TEST where the first part is done with a metal disk plugged into a machine and being placed on the nerve endings in 2 areas on the legs and/or arms and a shock is sent to test the nerve output. the 2nd part of the test is done almost in the same whereas instead of the metal disk they will insert a needle plugged into same machine and shock jolts are sent to test nerve output.

where did they do the injections? sometimes it can take up to 2-3 injections (usually 2 weeks apart) before relief is felt and sometimes a little longer.

Getting a 2nd opinion from either a Orthopedic Spine Specialist (My preference) or Neurosurgeon Spine Specialist is a good idea - there have been some (me included) that have gotten more than 2 opinions.

keep us posted what you find out~~
~~ Click on my name or picture and read my story ~~

Take care ~~ God Bless ~~

~~ Joy ~~
 
avatar
jujulang replied to bj1208's response:
Hi Joy,
I have had the emg and nerve conduction on both legs. they did not use contrast on the MRI. The MRI was only done on the lumbar region. My first injections were bi lateral L4 and then we did bi lateral L5. I'm not anxious to have any more right now though.
I have seen a specialist from the Laser Spine Institute but will go for another opinion with another Dr. I have been recommended to one in the area.
I'm just not sure where to go next. I am getting tired of the tests to be honest with you. I have to go have a SI MRI next and am scheduled for Echocardiogram to make sure the heart isn't causing an issue.
 
avatar
jujulang replied to jujulang's response:
I also have a rash on my torso and under my arms that started a few weeks after the first injections, and it's driving me crazy today. I haven't used any different soaps or laundry detergent so I don't believe that's it. Has anyone else ever had this happen?
 
avatar
bj1208 replied to jujulang's response:
HI JuJuLang -

Try taking benadryl to see if that will help with the itching and rashes. be sure to tell them all the side effects etc and make sure they don't do anymore injections as you are having allergic reactions.

let us know what you find out especially after you get another opinion. keep ur chin up - there were times we (numerous members) would have to get up to 4-5 or more opinions before finding one that you are comfortable with.
~~ Click on my name or picture and read my story ~~

Take care ~~ God Bless ~~

~~ Joy ~~


Helpful Tips

Steps For Getting Back Pain Diagnosed And Treated
Many people come to this WebMD Back Pain Community looking for help in getting a diagnosis of a cause and relief from their back pain. Most ... More
Was this Helpful?
218 of 335 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Spine Center